Alert archive / Florida / Freeze Warnings in 2021
Freeze Warning 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this freeze warning at Feb 3, 2021, 9:13 AM EST for 6 counties in Florida. It took effect at Feb 4, 2021, 2:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2021, 9:13 AM EST (14:13 UTC)
- In effect from
- Feb 4, 2021, 2:00 AM EST
- Expired
- Feb 4, 2021, 9:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Alachua County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Marion County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068 WWUS72 KJAX 031413 AAA NPWJAX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jacksonville FL 913 AM EST Wed Feb 3 2021 FLZ024-025-031>033-037-038-136-140-236-240-340-032215- /O.EXP.KJAX.FZ.W.0004.000000T0000Z-210203T1400Z/ /O.UPG.KJAX.FZ.A.0003.210204T0900Z-210204T1300Z/ /O.NEW.KJAX.FZ.W.0005.210204T0900Z-210204T1300Z/ Inland Nassau-Inland Duval-Bradford-Clay-Inland St. Johns-Putnam- Inland Flagler-Eastern Alachua-Eastern Marion-Western Alachua- Central Marion-Western Marion- Including the cities of Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Fruit Cove, Switzerland, Bakersville, Picolata, Bostwick, Carraway, Palatka, Bunnell, Espanola, Andalusia, Gainesville, Gainesville Airport, Newnans Lake, Lynne, Moss Bluff, High Springs, Newberry, Archer, Anthony, Burbank, Ocala, Weirsdale, and Ocala Airport 913 AM EST Wed Feb 3 2021 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY... ...FREEZE WARNING FOR THIS MORNING HAS EXPIRED... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of northeast and northern Florida. * WHEN...From 4 AM to 8 AM EST Thursday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$ FLZ124-125-133-138-032215- /O.EXP.KJAX.FZ.W.0004.000000T0000Z-210203T1400Z/ /O.NEW.KJAX.FZ.W.0005.210204T0900Z-210204T1300Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast 913 AM EST Wed Feb 3 2021 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY... ...FREEZE WARNING FOR THIS MORNING HAS EXPIRED... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Coastal Nassau, Coastal Duval, Coastal St. Johns and Coastal Flagler Counties. * WHEN...From 4 AM to 8 AM EST Thursday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$
2 follow-up statements
766 WWUS72 KJAX 031910 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 210 PM EST Wed Feb 3 2021 FLZ024-025-031>033-037-038-124-125-133-136-138-140-236-240-340- 041400- /O.EXT.KJAX.FZ.W.0005.210204T0700Z-210204T1400Z/ Inland Nassau-Inland Duval-Bradford-Clay-Inland St. Johns-Putnam- Inland Flagler-Coastal Nassau-Coastal Duval-Coastal St. Johns- Eastern Alachua-Coastal Flagler-Eastern Marion-Western Alachua- Central Marion-Western Marion- Including the cities of Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Fruit Cove, Switzerland, Bakersville, Picolata, Bostwick, Carraway, Palatka, Bunnell, Espanola, Andalusia, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, Palm Coast, Lynne, Moss Bluff, High Springs, Newberry, Archer, Anthony, Burbank, Ocala, Weirsdale, and Ocala Airport 210 PM EST Wed Feb 3 2021 ...FREEZE WARNING NOW IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of northeast and northern Florida. * WHEN...From 2 AM to 9 AM EST Thursday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Appropriate action should be taken to ensure tender vegetation and outdoor pets have adequate protection from the cold temperatures. Young children, the elderly and the homeless are especially vulnerable to the cold. Take measures to protect them. && $$
514 WWUS72 KJAX 041405 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 905 AM EST Thu Feb 4 2021 FLZ024-025-031>033-037-038-124-125-133-136-138-140-236-240-340- 041515- /O.EXP.KJAX.FZ.W.0005.000000T0000Z-210204T1400Z/ Inland Nassau-Inland Duval-Bradford-Clay-Inland St. Johns-Putnam- Inland Flagler-Coastal Nassau-Coastal Duval-Coastal St. Johns- Eastern Alachua-Coastal Flagler-Eastern Marion-Western Alachua- Central Marion-Western Marion- Including the cities of Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Fruit Cove, Switzerland, Bakersville, Picolata, Bostwick, Carraway, Palatka, Bunnell, Espanola, Andalusia, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Gainesville, Gainesville Airport, Newnans Lake, Palm Coast, Lynne, Moss Bluff, High Springs, Newberry, Archer, Anthony, Burbank, Ocala, Weirsdale, and Ocala Airport 905 AM EST Thu Feb 4 2021 ...FREEZE WARNING HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Feb 3, 5:03 AM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 3, 5:03 AM EST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
503 AM EST Wed Feb 3 2021
.AVIATION...
[Through 12Z Thursday]
VFR conditions will prevail this 12z TAF period.
&&
.PREV DISCUSSION [245 AM EST]...
.Near Term.../through Tonight/...
High pressure will build overhead from the west through the day, and
will be overhead during the night Tonight. With subsidence under the
high, skies will be clear this period. Winds will decrease this
afternoon as the pressure gradient decreases as center of high
builds closer. Near calm winds will then be expected for Tonight,
with areas of frost developing.
With cool airmass in place and a light northwest flow, temperatures
will trend about 10 degrees below seasonal averages Today, with
highs in the 50s. With the high overhead Tonight, low level mixing
will be limited allowing temperatures to drop to below freezing
across much of the region. Given expected position of ridge, the
flow along the coast should trend to onshore right before dawn,
allowing coastal counties to not quite make it to freezing.
Uncertainty in this aspect of the forecast though. If the flow
remains from northwest through the night, the freeze will make it
all the way to the coast, whereas if the flow becomes onshore
earlier in the night, readings may be rising at the coast toward
dawn. Will be extending the freeze watch for Tonight to include all
but immediate coastal zones.
.SHORT TERM /Thursday thru Friday/...
Warming temperatures and increasing cloud cover will start off on
Thursday as high pressure north of the region moves out to the
east and prevailing flow shifts about to become more out of the
southwest. Showers and possible isolated thunderstorms will
develop on Friday ahead of a cold front advancing slowly from out
of the northwest. The front will advance southward and is then
expected to start to stall over northeast Florida on Friday night.
Temperatures for the end of the week will be near and just above
average temps for this time of year.
.LONG TERM /Saturday thru Tuesday/...
Convective activity is expected to continue on over the course of
the weekend as troughing south of the frontal boundary moves
across southeastern Georgia and northeastern Florida. Models show
the frontal boundary lifting off to the north over the course of
the weekend and then followed by a cold front moving in from out
of the west. The timing of the arrival of the front is difficult
to pinpoint due to model discrepancies, however models do agree
that precipitation amounts are expected to drop off for the
beginning of next week.
.Marine...
High pressure will move overhead from the west late Today and remain
through Tonight. The high will move toward the east Thursday. A cold
front will move southeast across region Friday. High pressure will
build to the northwest Friday night, then north Saturday. A wave of
low pressure will move northeast across region Saturday night
through Sunday. High pressure will build to the north Monday.
Rip Currents: SE GA Low through Thursday
NE FL Moderate through Thursday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 54 28 60 46 64 / 0 0 0 10 60
SSI 52 33 58 49 66 / 0 0 0 0 50
JAX 54 29 63 47 70 / 0 0 0 0 40
SGJ 53 33 63 47 72 / 0 0 0 0 30
GNV 55 29 64 42 70 / 0 0 0 0 40
OCF 57 29 66 42 74 / 0 0 0 0 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late tonight through Thursday morning for
Bradford-Central Marion-Clay-Eastern Alachua-Eastern Marion-
Inland Duval-Inland Flagler-Inland Nassau-Inland St. Johns-
Putnam-Western Alachua-Western Marion.
Freeze Warning until 9 AM EST this morning for Bradford-Central
Marion-Clay-Coastal Duval-Coastal Flagler-Coastal Nassau-
Coastal St. Johns-Eastern Alachua-Eastern Marion-Inland
Duval-Inland Flagler-Inland Nassau-Inland St. Johns-Putnam-
Western Alachua-Western Marion.
Wind Chill Advisory until 9 AM EST this morning for Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...None.
AM...Small Craft Advisory until 3 PM EST this afternoon for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
Small Craft Advisory until 10 AM EST this morning for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&Nearby
Freeze Warnings in Florida, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.